MAUDE Adverse Event Report: COVIDIEN LP - SUPERDIMENSION INC EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED

COVIDIEN LP - SUPERDIMENSION INC EDGE; SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Model Number SDK4900-FT
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/18/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Out of an abundance of caution, superdimension is filing this mdr due to the additional risk associated with multiple exposures to general anesthesia.The customer disposed of the product and it was not returned.Therefore, the complaint could not be confirmed, and a root cause could not be determined.Customer had issue of device showing already used for a patient.Opened new device and tried accuracy patient.Device was good.Gave error on pulling up previous patient as expected.Second device was opened and brought up patient "b".No errors.Opened accuracy.No errors.Opened "b" again and got error.Both devices were from same lot#.Customer has no more device.Burned (electrically erasable programmable read-only memory) eeprom on the device.Was able to register patient "b".Properly gave error when i tried to use the same device on another patient.Device used during failed procedure had been discarded prior to my arrival.Called tech service to have device used during testing replaced.Test device discarded.System testing as it should.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter.During a procedure the health care professional called technical services indicating there was an error that the locatable guide was already used.A new locatable guide was then used, the system was restarted twice, and the same error code came on.The previous case with the system was completed with no issues, however during this case, the old case automatically popped up as the procedure was not exited properly, with a new locatable guide hooked up.This caused the locatable guide to be read as the previous case, and when the correct patient was chosen, the error came up.During troubleshooting the correct patient was chosen and a new guide was replaced, and the same error came up again.The patient was under general anesthesia and the physician did not completed the case.
 
Additional Manufacturer Narrative
Please see corrected information in section g4 - 510k #.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A review of the appropriate device history records indicates this device was released meeting all quality specifications.Manufacturing non-conformances were reviewed.No entries related to the customer report were noted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
EDGE
Common Device Name
SYSTEM, X-RAY, TOMOGRAPHY, COMPUTED
Manufacturer (Section D)
COVIDIEN LP - SUPERDIMENSION INC
161 cheshire lane, suite 100
plymouth MN 55441
MDR Report Key8865790
Report Number3004962788-2019-00056
Device Sequence Number2586951
Product Code JAK
UDI-Device Identifier10884521545571
UDI-Public10884521545571
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K102604
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2022
Device Model NumberSDK4900-FT
Device Catalogue NumberSDK4900-FT
Device Lot Number509048
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/18/2019
Supplement Date Received by Manufacturer07/18/2019
07/18/2019
Initial Report FDA Received Date08/06/2019
Supplement Report FDA Received Date05/08/2020
05/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age77 YR
Patient Weight84